Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Local hybrid approximation for scattered data fitting with bivariate splines

Davydov, Oleg and Morandi, Rossana and Sestini, Alessandra (2006) Local hybrid approximation for scattered data fitting with bivariate splines. Computer Aided Geometric Design, 23 (9). pp. 703-721.

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We suggest a local hybrid approximation scheme based on polynomials and radial basis functions, and use it to improve the scattered data fitting algorithm of (Davydov, O., Zeilfelder, F., 2004. Scattered data fitting by direct extension of local polynomials to bivariate splines. Adv. Comp. Math. 21, 223-271). Similar to that algorithm, the new method has linear computational complexity and is therefore suitable for large real world data. Numerical examples suggest that it can produce high quality artifact-free approximations that are more accurate than those given by the original method where pure polynomial local approximations are used. (C) 2006 Elsevier B.V. All rights reserved.

Item type: Article
ID code: 31246
Keywords: scattered data fitting, bivariate splines, radial basis functions, thin plate spines, interpolation, polynomials, Probabilities. Mathematical statistics
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 15 Jun 2011 15:13
    Last modified: 17 Jul 2013 10:29
    URI: http://strathprints.strath.ac.uk/id/eprint/31246

    Actions (login required)

    View Item